MAUDE Adverse Event Report: SYMMETRY SURGICAL INC SYMMETRY KARLIN; RETRACTOR BLADE

SYMMETRY SURGICAL INC SYMMETRY KARLIN; RETRACTOR BLADE
Model Number 46-3204
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receiving the returned device, it was confirmed that the blade had broken into two pieces.A true root cause of how the damage occured is unknown.However, we can assume that a small crack had to form in the material at some point prior to use.The device had been in use for approximately two years before the incident occurred.The material and hardness of the device were checked with all reading found to be within conformance per the product specifications and intended use.This is the first occurrence that we have received for this occurrence.Therefore this is an isolated event.Based on the above information, no further actions are required and this can be seen as the final report.If additional information is obtained that allages any additional patient involvement or need for corrective actions, a follow up report will be submitted.
 
Event or Problem Description
The retractor had been in place for approximately 20 minutes in the patient while the surgeon was working without incident.The surgical staff was preparing to drape the patient and bringin o-arm for imaging, when the retractor blade suddlenly broke into two pieces.When the blade broke it ejected itself out of the patient onto the floor.The patient was checked for fragments from the break with nothing found inside the patient.There was no further impact on the patient.

Brand Name
SYMMETRY KARLIN
Common Device Name
RETRACTOR BLADE
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer (Section G)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key14220136
Report Number3007208013-2022-00010
Device Sequence Number5779542
Product Code GZT
UDI-Device Identifier00887482015070
UDI-Public00887482015070
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K882071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number46-3204
Device Catalogue Number46-3204
Device Lot NumberR002S283/98
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Initial Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown